Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 670, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 5, 2011, 4:22 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 4:22 PM CDT (21:22 UTC)
- Expired
- Aug 5, 2011, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 13 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591
WUUS54 KMEG 052122
SVRMEG
MSC057-095-052200-
/O.NEW.KMEG.SV.W.0670.110805T2122Z-110805T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT FRI AUG 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF SMITHVILLE...OR 9 MILES EAST OF AMORY...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN
AND AMORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
3366 8843 3366 8851 3368 8851 3367 8865
3416 8841 3416 8819
TIME...MOT...LOC 2122Z 336DEG 13KT 3396 8832
$$2 follow-up statements
552
WWUS54 KMEG 052142
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
442 PM CDT FRI AUG 5 2011
MSC057-052153-
/O.CAN.KMEG.SV.W.0670.000000T0000Z-110805T2200Z/
ITAWAMBA MS-
442 PM CDT FRI AUG 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ITAWAMBA COUNTY
IS CANCELLED...
AT 443 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
3368 8839 3367 8841 3366 8851 3369 8852
3409 8841 3408 8820 3404 8820
TIME...MOT...LOC 2143Z 336DEG 13KT 3389 8828
$$
MSC095-052200-
/O.CON.KMEG.SV.W.0670.000000T0000Z-110805T2200Z/
MONROE MS-
442 PM CDT FRI AUG 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN MONROE COUNTY...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GREENWOOD SPRINGS...OR 12 MILES
SOUTHEAST OF AMORY...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
HATLEY...PARHAM...SPLUNGE...SIPSEY FORK...QUINCY...WISE GAP...
GREENWOOD SPRINGS...ATHENS AND NEW HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
3368 8839 3367 8841 3366 8851 3369 8852
3409 8841 3408 8820 3404 8820
TIME...MOT...LOC 2143Z 336DEG 13KT 3389 8828
$$688
WWUS54 KMEG 052159
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT FRI AUG 5 2011
MSC095-052210-
/O.EXP.KMEG.SV.W.0670.000000T0000Z-110805T2200Z/
MONROE MS-
459 PM CDT FRI AUG 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY HAS
EXPIRED...
AT 500 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
3368 8839 3367 8841 3366 8851 3369 8852
3409 8841 3408 8820 3404 8820
TIME...MOT...LOC 2200Z 336DEG 13KT 3383 8825
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:15 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 5, 3:15 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT FRI AUG 5 2011
.DISCUSSION...FOCUS ON THUNDERSTORMS VS HEAT FOR THE NEXT FEW DAYS.
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
MUCH NEEDED RELIEF WAS FELT TODAY AS A LARGE COMPLEX OF SHOWERS
AND THUNDERSTORMS DEVELOPED ACROSS ALMOST THE ENTIRE MIDSOUTH...
KEEPING TEMPERATURES IN THE 70S AND 80S. MEANWHILE JUST OUT TO THE
WEST THE STRONG RIDGE CONTINUES TO BAKE CNTRL/WRN ARKANSAS WITH
MID OR UPPER 100S AND 110+ OVER OKLAHOMA. THIS RIDGE IS STILL
EXPECTED TO BUILD BACK EASTWARD OVER THE MIDSOUTH SATURDAY AND
SUNDAY WHICH HAS BEEN EVIDENT LOOKING AT SATELLITE THIS AFTERNOON
ACROSS SOUTHERN MISSOURI. BECAUSE OF THE WIDESPREAD CLOUDINESS AND
A COMPLETE LACK OF WARNING CRITERIA BEING MET...DECIDED TO CANCEL
THE REST OF THE EXCESSIVE HEAT WARNING FOR THIS AFTERNOON AND
TONIGHT...WITH IT REMAINING IN EFFECT BETWEEN 10 AM SATURDAY TO 10
PM SUNDAY AS THE RIDGE BUILDS BACK OVERHEAD AND HEAT INDICES REACH
110.
IF THINGS GO AS PLANNED...THUNDERSTORM CHANCES WILL DIMINISH ACROSS
THE WESTERN AREAS THIS WEEKEND...WITH SMALL CHANCES PERSISTING
ACROSS THE NORTH AND EAST ON THE PERIPHERY OF THE RIDGE. IF
ANOTHER MCS DEVELOPS...MAY NEED TO MAKE FURTHER ADJUSTMENTS TO THE
WARNING BUT CONFIDENCE IS HIGH FOR DANGEROUS HEAT INDICES IF IT
DOESN/T RAIN. GUIDANCE UNANIMOUSLY INDICATES HIGHS IN THE UPPER
90S TO 101 OVER THE NEXT COUPLE DAYS WITH LOWS IN THE MID 70S TO
LOWER 80S.
.LONG TERM...MONDAY THROUGH FRIDAY.
THE RIDGE WILL RETROGRADE WEST NEXT WEEK. THIS WILL SET UP A
NORTHWEST FLOW AND BRING A CONTINUED RISK OF MCS/S TO PUSH
SOUTHEAST ACROSS THE MIDSOUTH. ANY OF THESE MAY BRING WITH IT
DAMAGING WINDS...BUT ITS HARD TO PINPOINT THE MOST LIKELY PERIODS
OF SEVERE WEATHER THIS FAR OUT. DID TRY TO PINPOINT THE BEST
PERIODS OF RAIN...BUT POPS ONLY DIFFER 10 TO 20 PCT. WHAT IS
FAIRLY CERTAIN IS TEMPERATURES WILL RETURN TO NEAR NORMAL BY THE
END OF THE PERIOD.
BORGHOFF
&&
.AVIATION...
18Z TAFS
SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING EASTWARD AND
LOOK TO DISSIPATE TOWARD THE EVENING HOURS AS AN OUTFLOW BOUNDARY
MOVES SOUTH OF THE AREA. OF ALL TAFS TUP HAS A BETTER CHANCE OF
STRONG TS ACTIVITY THROUGH MID AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 100 82 100 / 50 20 10 20
MKL 74 98 77 98 / 40 30 20 30
JBR 75 99 79 100 / 30 20 20 20
TUP 75 98 77 98 / 60 30 20 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING FROM 10 AM SATURDAY TO 10 PM CDT SUNDAY
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING FROM 10 AM SATURDAY TO 10 PM CDT SUNDAY
FOR DUNKLIN-PEMISCOT.
MS...EXCESSIVE HEAT WARNING FROM 10 AM SATURDAY TO 10 PM CDT SUNDAY
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...EXCESSIVE HEAT WARNING FROM 10 AM SATURDAY TO 10 PM CDT SUNDAY
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 5, 3:21 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK..UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT FRI AUG 5 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 321 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EARLY THIS EVENING FOR NORTHEAST MISSISSIPPI. DAMAGING WIND IS THE MAIN THREAT WITH HEAVY RAIN AND FREQUENT LIGHTNING ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT SATURDAY THROUGH EARLY SUNDAY EVENING ACROSS THE ENTIRE MIDSOUTH. AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 108 TO 115 DEGREES ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING. BORGHOFF
In the hours before
Special weather statement, Aug 5, 1:56 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT FRI AUG 5 2011
MSZ013>015-051930-
UNION MS-PONTOTOC MS-LAFAYETTE MS-
156 PM CDT FRI AUG 5 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...
NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS TO
45 MPH WAS LOCATED FROM 6 MILES NORTH OF NEW ALBANY TO 4 MILES WEST
OF PINEDALE AT 155 PM CDT...MOVING EAST AT 20 MPH.
PEOPLE IN LAFAYETTE...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR NEW ALBANY...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3456 8876 3428 8912 3444 8935 3450 8926
3450 8925 3451 8924 3460 8911 3460 8906
TIME...MOT...LOC 1855Z 289DEG 17KT 3458 8902 3442 8925Special weather statement, Aug 5, 2:31 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 231 PM CDT FRI AUG 5 2011 MSZ004-009-014>016-052015- UNION MS-TIPPAH MS-PRENTISS MS-PONTOTOC MS-LEE MS- 231 PM CDT FRI AUG 5 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... NORTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... UNION COUNTY IN NORTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING WIND GUSTS TO 45 MPH AND BRIEF PERIODS OF PEA SIZE HAIL WAS LOCATED FROM JUMPERTOWN TO 8 MILES NORTH OF RANDOLPH AT 229 PM CDT...MOVING EAST AT 15 MPH. HEAVY RAIN AND FREQUENT LIGHTNING WILL OCCUR WITH THESE THUNDERSTORMS. PEOPLE IN LEE...PONTOTOC...PRENTISS...TIPPAH AND UNION COUNTIES... INCLUDING LOCATIONS NEAR BOONEVILLE...NEW ALBANY AND PONTOTOC... SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3471 8837 3409 8922 3441 8921 3474 8884 TIME...MOT...LOC 1929Z 273DEG 15KT 3470 8869 3429 8920
Special weather statement, Aug 5, 2:53 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT FRI AUG 5 2011
MSZ013-021-022-052030-
YALOBUSHA MS-LAFAYETTE MS-CALHOUN MS-
253 PM CDT FRI AUG 5 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS OF
40 TO 50 MPH LOCATED FROM 8 MILES EAST OF TULA TO SCOBEY AT 252 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAINFALL AND CONTINUOUS LIGHTNING WILL OCCUR WITH THESE
THUNDERSTORMS.
PEOPLE IN CALHOUN...LAFAYETTE AND YALOBUSHA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3386 8952 3386 8969 3386 8977 3389 8978
3390 8989 3400 8993 3434 8925 3395 8926
3382 8951
TIME...MOT...LOC 1952Z 326DEG 11KT 3422 8922 3393 8988Special weather statement, Aug 5, 3:21 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI AUG 5 2011
MSZ015-016-022>024-052100-
PONTOTOC MS-MONROE MS-LEE MS-CHICKASAW MS-CALHOUN MS-
321 PM CDT FRI AUG 5 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
EASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 50 MPH WAS
LOCATED FROM 5 MILES WEST OF SHANNON TO 10 MILES NORTH OF VARDAMAN
AT 320 PM CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN CALHOUN...CHICKASAW...LEE...MONROE AND PONTOTOC COUNTIES...
INCLUDING LOCATIONS NEAR HOUSTON AND OKOLONA...SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3395 8860 3382 8926 3410 8925 3416 8896
3419 8856
TIME...MOT...LOC 2020Z 312DEG 10KT 3412 8879 3403 8922Special weather statement, Aug 5, 3:31 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT FRI AUG 5 2011 MSZ015>017-052100- PONTOTOC MS-LEE MS-ITAWAMBA MS- 331 PM CDT FRI AUG 5 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI... EAST CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED 4 MILES NORTHEAST OF TUPELO AT 331 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN AND CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN ITAWAMBA...LEE AND PONTOTOC COUNTIES...INCLUDING LOCATIONS NEAR TOMBIGBEE STATE PARK...TRACE STATE PARK...TUPELO AND VERONA... SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3410 8849 3417 8892 3427 8895 3436 8849 TIME...MOT...LOC 2031Z 308DEG 12KT 3429 8866
Special weather statement, Aug 5, 3:43 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT FRI AUG 5 2011
MSZ017-023-024-052130-
MONROE MS-ITAWAMBA MS-CHICKASAW MS-
343 PM CDT FRI AUG 5 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
EAST CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 45 MPH WAS
LOCATED FROM 5 MILES NORTH OF EVERGREEN...TO 11 MILES WEST OF AMORY
AT 341 PM CDT...MOVING EAST AT 15 MPH.
THE STRONG WILDS WILL PRECEDE THE ARRIVAL OF HEAVY RAIN BY SEVERAL
MINUTES.
PEOPLE IN CHICKASAW...ITAWAMBA AND MONROE COUNTIES...INCLUDING
LOCATIONS NEAR ABERDEEN...AMORY AND FULTON...SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3365 8850
3366 8852 3368 8851 3367 8872 3380 8873
3381 8878 3393 8875 3395 8860 3408 8857
3409 8853 3435 8853 3427 8817
TIME...MOT...LOC 2041Z 287DEG 13KT 3423 8853 3400 8865The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:38 PM CDT | Special Weather Statement | MEG | Benton | 22 min |
| Aug 5, 1:56 PM CDT | Special Weather Statement | MEG | Union | 34 min |
| Aug 5, 2:31 PM CDT | Special Weather Statement | MEG | Pontotoc, Prentiss, Union | 44 min |
| Aug 5, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 44 min |
| Aug 5, 2:53 PM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 37 min |
| Aug 5, 2:59 PM CDT | Excessive Heat Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 3 days |
| Aug 5, 3:21 PM CDT | Special Weather Statement | MEG | Chickasaw | 39 min |
| Aug 5, 3:31 PM CDT | Special Weather Statement | MEG | Lee | 29 min |
| Aug 5, 3:43 PM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 47 min |
| Aug 5, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.